Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 308, NWS Atlanta, GA

May 20, 2005Marion County, Schley County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2005, 5:19 PM EDT for Marion County, Schley County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 5:19 PM EDT (21:19 UTC)
Expired
May 20, 2005, 5:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Marion County, GA, Schley County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 4:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 202119
SVRFFC
GAC197-249-202145-
/O.NEW.KFFC.SV.W.0308.050520T2119Z-050520T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN WEST CENTRAL GEORGIA
  SCHLEY COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DRANEVILLE...AND MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLS
  CROSSING...PUTNAM AND ELLAVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3230 8457 3217 8457 3216 8417 3238 8421

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:00 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 20, 4:00 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT FRI MAY 20 2005

.SHORT TERM...
LINE OF STRONG STORMS MOVING ACROSS CENTRAL GEORGIA AT THE
MOMENT...WELL AHEAD OF COLD FRONT MAKING ITS WAY ACROSS CENTRAL
TENNESSEE. LATEST RUN OF MODELS STILL HOLDING ON THE FRONT MOVING
INTO EXTREME NORTH GEORGIA LATE TODAY...THEN ACROSS THE REST OF THE
COUNTY WARNING AREA TONIGHT. FRONT PROGGD NEAR A SAVANNAH TO
VALDOSTA LINE BY 12Z SATURDAY...THEN PUSHING TO NEAR THE
GEORGIA-FLORDIA BORDER BY EARLY AFTERNOON. BEST POPS TONIGHT WILL
PRIMARY BE BASE ON LATEST RADAR BUT WILL NEED TO HOLD ON TO LOW POPS
FOR AREAS SOUTH OF THE FRONTAL BOUNDAY. HOWEVER...THINK FOR THE MOST
PART WILL BE ABLE TO DROP POPS AFTER MIDNIGHT NORTH SECTIONS. WILL
END ALL PRECIP BY SATURDAY MORNING WITH FRONT SOUTH OF OUR AREA.
SURFACE HIGH PRESSURE BUILDS ACROSS OUR AREA SATURDAY BEHIND THE
FRONT WITH FAIR WEATHER CONTINUING INTO SUNDAY.

.LONG TERM...
SURFACE HIGH GETS PUSHED SOUTHEAST OF THE COUNTY WARNING AREA SUNDAY
NIGHT AS NEXT FRONT APPROACHES. LATEST RUN OF MODELS SHOW BEST
CHANCE FOR PRECIP OVER NORTH SECTS AFTER MIDNIGHT...THEN ACROSS
CENTRAL SECTS MONDAY AS THE FRONT MOVES INTO THAT AREA. BOUNDARY
PUSHES SOUTH OF COUNTY WARNING AREA BY MONDAY NIGHT AS SURFACE LOW
MOVES OFF THE VIRGINIA COAST. HIGH PRESSURE BEGINS TO BUILD BACK
ACROSS THE SOUTHEAST STATES TUESDAY BUT MODELS HINTING AT SOME
WRAP-AROUND AFFECTING PORTIONS OF NORTHEAST GEORGIA TUESDAY/TUESDAY
NIGHT. THINK BEST MOISTURE WILL STAY NORTH AND EAST OF OUR AREA AND
PLAN TO ONLY PLAY FOR A BIT MORE CLOUDS. OTHERWISE NORTH AND CENTRAL
GEORGIA GENERALLY UNDER THE INFLUENCE OF HIGH PRESSURE WEDNESDAY
INTO THURSDAY. MODELS HINTING AT WEAK WAVE SWEEPING ACROSS THE
TENNESSEE VALLEY LATE THURSDAY INTO FRIDAY AND CURRENT FORECAST OF
LOW POPS WILL BE CONTINUED.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         61  78  58  82 /  50  10  10  10
ATHENS          60  78  54  83 /  50  10  10  10
GAINESVILLE     60  75  57  79 /  50  10  10  10
ROME            60  80  56  84 /  30  10  10  10
COLUMBUS        65  80  59  87 /  50  10  10  10
MACON           64  80  58  85 /  60  10  10  10

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&
Hazardous weather outlook, May 20, 11:23 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT FRI MAY 20 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1123 AM EDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

...SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER WEST GEORGIA THROUGH
THIS EVENING...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER EAST GEORGIA THROUGH
THIS EVENING...

.SYNOPSIS...
A SLOW MOVING COLD FRONT LOCATED ACROSS THE CENTRAL APPALACHIANS INTO
THE MID MISSISSIPPI VALLEY WILL MOVE INTO NORTH GEORGIA LATE THIS
AFTERNOON...AND TO SOUTH GEORGIA BY SATURDAY MORNING.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE BEST AREA
FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM JASPER TO MACON.
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF
JASPER TO MACON.

.DISCUSSION...
POTENTIAL EXISTS FOR CAPES OF 1500-2000 AND LIFTED INDICES OF -4 ON
THE WEST SIDE OF GEORGIA BY MIDDAY. THIS INSTABILITY COMBINED WITH A
SHORT WAVE TROUGH APPROACHING...AND GOOD VERTICAL WIND SHEAR...WILL
PROVIDE THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER WEST
GEORGIA THROUGH THIS EVENING. UNCERTAINTY EXISTS TO THE AMOUNT OF
INSTABILITY. IF THE AIRMASS REMAINS TOO STABLE...THE SEVERE THREAT
WILL BE SIGNIFICANTLY LESS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED THROUGH THIS EVENING. EMERGENCY MANAGERS
SHOULD CONTINUE TO MONITOR THE SITUATION.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY.
OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, May 20, 3:43 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT FRI MAY 20 2005

GAZ011>014-019>025-027-202100-
BANKS-BARTOW-CHATTOOGA-CHEROKEE-DAWSON-FLOYD-FORSYTH-GORDON-HALL-
JACKSON-MADISON-PICKENS-
343 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH NUMBER 300 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...BANKS...BARTOW...CHATTOOGA...CHEROKEE...DAWSON...FLOYD...
FORSYTH...GORDON...HALL...JACKSON...MADISON AND PICKENS.

GAZ030>039-041>062-066>071-073>076-078>086-089>098-107-202100-
BALDWIN-BARROW-BIBB-BLECKLEY-BUTTS-CARROLL-CHATTAHOOCHEE-CLARKE-
CLAYTON-COBB-COWETA-CRAWFORD-DEKALB-DOUGLAS-EMANUEL-FAYETTE-FULTON-
GLASCOCK-GREENE-GWINNETT-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-
JASPER-JEFFERSON-JOHNSON-LAMAR-LAURENS-MACON-MARION-MERIWETHER-
MONROE-MORGAN-MUSCOGEE-NEWTON-OCONEE-OGLETHORPE-PAULDING-PEACH-PIKE-
POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SPALDING-TALBOT-TALIAFERRO-
TAYLOR-TREUTLEN-TROUP-TWIGGS-UPSON-WALTON-WARREN-WASHINGTON-WILKES-
WILKINSON-
343 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH NUMBER 300 REMAINS IN EFFECT...

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DE
KALB...DOUGLAS...EMANUEL...FAYETTE...GLASCOCK...GREENE...GWINNETT...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WILKES AND WILKINSON COUNTIES.
Special weather statement, May 20, 3:50 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT FRI MAY 20 2005

GAZ052-066-067-078-079-202030-

350 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN HARRIS...TALBOT...TROUP...MERIWETHER AND HEARD COUNTIES UNTIL 430
PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FRANKLIN TO 7 MILES WEST OF MULBERRY
GROVE...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARRIS...TALBOT...TROUP...MERIWETHER AND HEARD COUNTIES. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM. CONTINUE TO
MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 4:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT FRI MAY 20 2005

GAZ097-109-202115-

434 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN
DODGE AND LAURENS COUNTIES UNTIL 515 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF PLAINFIELD...MOVING EAST AT 25
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS DODGE AND LAURENS COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR
MOVE OUT OF THE COUNTY BY 515 PM EDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 4:41 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             HAWKINSVILLE            32.28N 83.47W
05/20/2005  1.00 INCH        PULASKI            GA   LAW ENFORCEMENT

0320 PM     HAIL             1 S PERRY               32.45N 83.74W
05/20/2005  0.75 INCH        HOUSTON            GA   AMATEUR RADIO

0300 PM     HAIL             BYRON                   32.65N 83.76W
05/20/2005  0.75 INCH        PEACH              GA   PUBLIC

0300 PM     HAIL             PERRY                   32.46N 83.74W
05/20/2005  0.75 INCH        HOUSTON            GA   PUBLIC

0235 PM     HAIL             1 NE HUBER              32.71N 83.54W
05/20/2005  0.75 INCH        TWIGGS             GA   AMATEUR RADIO

            DIME SIZE HAIL REPORTED ON I-16...1 NE HUBER.

0229 PM     TSTM WND DMG     E MILLEDGEVILLE         33.09N 83.24W
05/20/2005                   BALDWIN            GA   PUBLIC

            PUBLIC REPORTED FEW POWERLINES DOWN SOUTH OF HARDWICK.

0229 PM     HAIL             E MILLEDGEVILLE         33.09N 83.24W
05/20/2005  0.88 INCH        BALDWIN            GA   PUBLIC

0210 PM     TSTM WND DMG     5 NW MACON              32.89N 83.72W
05/20/2005                   BIBB               GA   AMATEUR RADIO

            HAM REPORTED SEVERAL TREES DOWN 5 NW MACON AS WELL AS ONE
            POWERLINE DOWN. ONE CAR WAS BLOWN OFF U.S. 129.

0205 PM     TSTM WND DMG     1 S GRAY                32.99N 83.54W
05/20/2005                   JONES              GA   LAW ENFORCEMENT

            911 REPORTED TWO TREES DOWN 1 MILE SOUTH OF GRAY...NEAR
            HUNGERFORD HWY 11 AND HWY 18 WEST.

0200 PM     HAIL             NW MACON                32.84N 83.66W
05/20/2005  0.88 INCH        BIBB               GA   PUBLIC

0150 PM     HAIL             2 N MACON               32.87N 83.66W
05/20/2005  0.88 INCH        BIBB               GA   PUBLIC

0148 PM     HAIL             N MACON                 32.84N 83.66W
05/20/2005  0.75 INCH        BIBB               GA   PUBLIC

            PUBLIC REPORTED PEA TO DIME SIZE HAIL NORTH OF MACON.

0145 PM     TSTM WND DMG     ADRIAN                  32.53N 82.59W
05/20/2005                   JOHNSON            GA   LAW ENFORCEMENT

            911 REPORTED FEW TREES DOWN LOCALLY...ONE TREE FELL ON A
            HOME.

0115 PM     HAIL             LEXINGTON               33.87N 83.11W
05/20/2005  0.75 INCH        OGLETHORPE         GA   LAW ENFORCEMENT

1230 PM     TSTM WND DMG     COVINGTON               33.60N 83.85W
05/20/2005                   NEWTON             GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE.

1223 PM     HAIL             NEWNAN                  33.38N 84.79W
05/20/2005  0.75 INCH        COWETA             GA   PUBLIC

            DIME TO PENNY SIZE HAIL IN THE SUMMERGROVE COMMUNITY.

1220 PM     TSTM WND DMG     DUBLIN                  32.54N 82.92W
05/20/2005                   LAURENS            GA   LAW ENFORCEMENT

            911 REPORTED SIX TREES DOWN COUNTYWIDE.

1215 PM     HAIL             COVINGTON               33.60N 83.85W
05/20/2005  0.75 INCH        NEWTON             GA   TRAINED SPOTTER

1200 PM     HAIL             6 NE CENTRALHATCHEE     33.43N 85.03W
05/20/2005  0.75 INCH        CARROLL            GA   LAW ENFORCEMENT

            911 REPORTED PENNY SIZE HAIL NEAR YELLOWDIRT.

1158 AM     TSTM WND DMG     LULA                    34.39N 83.66W
05/20/2005                   HALL               GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS HIGHWAS 52.

1156 AM     HAIL             LA GRANGE               33.04N 85.03W
05/20/2005  0.88 INCH        TROUP              GA   PUBLIC

1150 AM     HAIL             PEACHTREE CITY          33.39N 84.57W
05/20/2005  1.00 INCH        FAYETTE            GA   PUBLIC

            DIME TO QUARTER SIZE HAIL HIGHWAY 74 SOUTH OF CROSSTOWN.

1120 AM     TSTM WND DMG     WOODSTOCK               34.10N 84.51W
05/20/2005                   CHEROKEE           GA   EMERGENCY MNGR

            TWO TREES AND POWER LINES DOWN THREE MILES EAST OF
            WOODSTOCK.

1115 AM     TSTM WND DMG     DECATUR                 33.77N 84.30W
05/20/2005                   DEKALB             GA   LAW ENFORCEMENT

1102 AM     TSTM WND DMG     3 E WOODSTOCK           34.10N 84.46W
05/20/2005                   CHEROKEE           GA   EMERGENCY MNGR

            TWO TREES AND POWER LINES DOWN 3 MILE EAST OF WOODSTOCK.

0210 AM     HAIL             12 W JASPER             34.47N 84.64W
05/20/2005  0.88 INCH        PICKENS            GA   PUBLIC

0155 AM     HAIL             FAIRMOUNT               34.44N 84.70W
05/20/2005  0.75 INCH        GORDON             GA   LAW ENFORCEMENT

1218 AM     HAIL             SHARPSBURG              33.34N 84.65W
05/20/2005  0.75 INCH        COWETA             GA   TRAINED SPOTTER

1213 AM     HAIL             NEWNAN                  33.38N 84.79W
05/20/2005  0.75 INCH        COWETA             GA   PUBLIC

            DIME TO PENNY SIZE HAIL.

1100 PM     HAIL             LULA                    34.39N 83.66W
05/19/2005  0.75 INCH        HALL               GA   PUBLIC

&&

RAB
Local storm report, May 20, 5:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             HAWKINSVILLE            32.28N 83.47W
05/20/2005  1.00 INCH        PULASKI            GA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF QUARTER SIZED HAIL COUNTYWIDE.

0115 PM     HAIL             LA GRANGE               33.04N 85.03W
05/20/2005  1.00 INCH        TROUP              GA   PUBLIC

            HAIL DENTED GARAGE ON U.S. 27.

1218 PM     HAIL             SHARPSBURG              33.34N 84.65W
05/20/2005  0.75 INCH        COWETA             GA   TRAINED SPOTTER

1213 PM     HAIL             NEWNAN                  33.38N 84.79W
05/20/2005  0.75 INCH        COWETA             GA   PUBLIC

            DIME TO PENNY SIZE HAIL.

1130 AM     HAIL             THOMAS CROSSROADS       33.41N 84.68W
05/20/2005  0.88 INCH        COWETA             GA   LAW ENFORCEMENT

1050 AM     HAIL             CORINTH                 33.23N 84.94W
05/20/2005  1.75 INCH        HEARD              GA   PUBLIC

            PUBLIC REPORTED DIME TO GOLF BALL SIZE HAIL.

&&

RAB
Special weather statement, May 20, 5:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI MAY 20 2005

GAZ079-080-091-092-103-104-202145-

507 PM EDT FRI MAY 20 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN SUMTER...WEBSTER...SCHLEY...TAYLOR...MARION AND TALBOT COUNTIES
UNTIL 545 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GENEVA TO PLAINS...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SUMTER...WEBSTER...SCHLEY...TAYLOR...MARION AND TALBOT. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:47 PM EDTSevere Thunderstorm WarningFFCHall29 min
May 19, 11:23 PM EDTSevere Thunderstorm WarningFFCBanks23 min
May 20, 1:41 AM EDTSevere Thunderstorm WarningFFCGordon, Pickens34 min
May 20, 11:07 AM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton23 min
May 20, 11:52 AM EDTSevere Thunderstorm WarningFFCTroup23 min
May 20, 12:12 PM EDTSevere Thunderstorm WarningFFCNewton33 min
May 20, 12:13 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard32 min
May 20, 12:16 PM EDTSevere Thunderstorm WarningFFCLaurens29 min
May 20, 12:47 PM EDTSevere Thunderstorm WarningFFCOglethorpe28 min
May 20, 12:54 PM EDTSevere Thunderstorm WarningFFCEmanuel51 min
May 20, 12:57 PM EDTSevere Thunderstorm WarningFFCGreene33 min
May 20, 1:18 PM EDTSevere Thunderstorm WarningFFCTaliaferro27 min
May 20, 1:36 PM EDTSevere Thunderstorm WarningFFCJones24 min
May 20, 1:58 PM EDTSevere Thunderstorm WarningFFCJones40 min
May 20, 1:59 PM EDTSevere Thunderstorm WarningFFCBibb31 min
May 20, 2:13 PM EDTSevere Thunderstorm WarningFFCBaldwin28 min
May 20, 2:14 PM EDTSevere Thunderstorm WarningFFCMarion32 min
May 20, 2:15 PM EDTSevere Thunderstorm WarningFFCTroup32 min
May 20, 2:22 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor27 min
May 20, 2:25 PM EDTSevere Thunderstorm WarningFFCChattahoochee25 min
May 20, 2:34 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs26 min
May 20, 2:35 PM EDTSevere Thunderstorm WarningFFCPeach25 min
May 20, 2:40 PM EDTSevere Thunderstorm WarningFFCWilkinson35 min
May 20, 2:58 PM EDTSevere Thunderstorm WarningFFCMarion, Schley47 min
May 20, 3:04 PM EDTSevere Thunderstorm WarningFFCTroup41 min
May 20, 3:14 PM EDTSevere Thunderstorm WarningFFCHouston46 min
May 20, 3:25 PM EDTSevere Thunderstorm WarningFFCLaurens35 min
May 20, 3:31 PM EDTSevere Thunderstorm WarningFFCPulaski29 min
May 20, 3:39 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge36 min
May 20, 3:53 PM EDTSevere Thunderstorm WarningFFCDooly22 min
May 20, 4:04 PM EDTSevere Thunderstorm WarningFFCPulaski41 min
May 20, 4:21 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee39 min
May 20, 4:38 PM EDTSevere Thunderstorm WarningFFCStewart22 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.